Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 142, NWS Des Moines, IA

June 21, 2013Emmet County, Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2013, 6:23 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 6:23 AM CDT (11:23 UTC)
Expired
Jun 21, 2013, 7:30 AM CDT
In force
67 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Minneapolis radar (KMPX), 179 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:30 AM CDTHAIL 1Sw Armstrong, IA
Jun 21, 7:16 AM CDTHAIL 1Graettinger, IATRUCK DRIVER CALLED EMERGENCY MANAGER WITH HAIL REPORT. HAIL GREW FROM PEA SIZED TO QUARTER SIZED WHILE ON THE PHONE. ALSO HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS53 KDMX 211123
SVRDMX
IAC063-109-147-211230-
/O.NEW.KDMX.SV.W.0142.130621T1123Z-130621T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMMET COUNTY IN NORTHWEST IOWA...
  NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 730 AM CDT

* AT 619 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
  BANCROFT...AND MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BANCROFT...LONE ROCK...SWEA CITY...LEDYARD...TITONKA AND LAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1123Z 249DEG 31KT 4333 9443

HAIL...1.50IN
WIND...60MPH

$$

VACHALEK
3 follow-up statements
741 
WWUS53 KDMX 211138
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
638 AM CDT FRI JUN 21 2013

IAC063-109-147-211230-
/O.CON.KDMX.SV.W.0142.000000T0000Z-130621T1230Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
638 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND NORTHEASTERN PALO ALTO COUNTIES UNTIL 730 AM
CDT...

AT 633 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF BANCROFT...AND MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...BANCROFT...SWEA CITY...LEDYARD...LAKOTA AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1137Z 256DEG 22KT 4338 9438

HAIL...1.50IN
WIND...60MPH

$$

VACHALEK
302 
WWUS53 KDMX 211203
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT FRI JUN 21 2013

IAC063-109-147-211230-
/O.CON.KDMX.SV.W.0142.000000T0000Z-130621T1230Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
703 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND NORTHEASTERN PALO ALTO COUNTIES UNTIL 730 AM
CDT...

AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BANCROFT...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAKOTA AND TITONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1204Z 256DEG 22KT 4342 9416

HAIL...1.00IN
WIND...60MPH

$$

VACHALEK
367 
WWUS53 KDMX 211220
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
720 AM CDT FRI JUN 21 2013

IAC063-109-147-211230-
/O.CON.KDMX.SV.W.0142.000000T0000Z-130621T1230Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
720 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND NORTHEASTERN PALO ALTO COUNTIES UNTIL 730 AM
CDT...

AT 716 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BUFFALO CENTER...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KOSSUTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1220Z 256DEG 22KT 4342 9402

HAIL...1.00IN
WIND...60MPH

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:17 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 21, 6:17 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
617 AM CDT FRI JUN 21 2013

.SHORT TERM.../TODAY/...
ISSUED AT 331 AM CDT FRI JUN 21 2013

LARGE CONVECTIVE COMPLEX OVER MN BEGINNING TO TURN SOUTHEAST AND
BATTLING H700 CAP AT THIS TIME AS IT DOES.  CONTINUED CONCERNS EARLY
THIS MORNING AS TO HOW FAR SOUTH THIS WILL TURN BEFORE THE CAP
BECOMES TOO STRONG FOR ANY FURTHER SOUTH DRIFT. COLD POOL HAS
DEVELOPED WITH SFC WINDS AND OUTFLOW PROPAGATING BACK TO THE
SOUTHWEST. THIS SUGGESTS THAT IT MAY CLIP NORTHERN IOWA WITH STORMS
THIS MORNING BETWEEN 4 AND 8 AM...IF THE LINE IS ABLE TO CONTINUE
BREAKING THE CAP BACK TO THE SOUTHWEST...MAY SEE ADDITIONAL STORMS
INTO CENTRAL IOWA. CURRENT MESO MODELS ARE LACKING IN ANY AGREEMENT
BUT THE HRRR HAS BEEN MORE REALISTIC WITH FEATURES SO FAR AND IT
ONLY SCRAPES NORTHERN IOWA EARLY TODAY WITH THIS COMPLEX OF STORMS.
ONCE SYSTEM MOVES EAST WILL BE LEFT WITH ANOTHER VERY WARM AND HUMID
DAY. THIS WILL RESULT IN HIGHS IN THE UPPER 80S TO LOWER 90S THIS
AFTERNOON WITH SOUTH WINDS AND GENEROUS DEW POINTS IN THE 60S AND
LOWER 70S. MORE CONVECTION MAY DEVELOP THIS AFTERNOON NORTH OF
HIGHWAY 20 ALONG ANY LINGERING OUTFLOW BOUNDARY FROM THE OVERNIGHT
CONVECTIVE COMPLEX AND THIS IS MORE LIKELY AFT 19Z THROUGH THE
REMAINDER OF THE AFTERNOON. WILL BE MONITORING CONVECTIVE TRENDS
THROUGH THE MORNING HOURS.

.LONG TERM.../TONIGHT THROUGH THURSDAY/...
ISSUED AT 331 AM CDT FRI JUN 21 2013

EXTENDED FORECAST CONTINUES TO CENTER AROUND LARGE UPPER LEVEL LOW
ACROSS PAC NW...AND SURFACE LOW ACROSS NORTHERN PLAINS WITH WARM
FRONT IN SOUTHERN SD/MN. THIS WILL CONTINUE TO BE THE FOCUS FOR
AFTERNOON CONVECTION...AND MODELS AGAIN SUGGEST MCS DEVELOPMENT
OVERNIGHT. HOWEVER..AS UPPER LOW PUSHES EASTWARD...RIDGE PUSHES
NORTH OF IOWA...AND UPPER LEVEL FLOW IS EXPECTED TO TAKE ANY
OVERNIGHT MCS NORTH OF IOWA. THOUGH...CURRENTLY ONGOING MCS ACROSS
SOUTHERN MINNESOTA MAY PRODUCE AN OUTFLOW BOUNDARY INTO NORTHERN
IOWA...WHICH MAY ALLOW FOR TRACK OF MCS TO BE FURTHER SOUTH INTO
NORTHERN IOWA. THOUGH GIVEN STRENGTH OF UPPER LEVEL LOW...STILL
PREFER NORTHERN SOLUTION...AND HAVE KEPT POPS CONFINED TO
NORTHERN IOWA OVERNIGHT.

SATURDAY NIGHT LOOKS TO BE ACTIVE AS WELL...WITH FRONTAL BOUNDARY
PUSHING INTO NORTHWESTERN IOWA. THIS COULD BE FOCUS FOR AFTERNOON
THUNDERSTORM DEVELOPMENT...WITH AGAIN OVERNIGHT MCS...THOUGH WITH
INFLUENCE FROM UPPER LOW MODELS CONTINUE TO PULL CONVECTION
NORTHWEST OF IOWA...AND HAVE KEPT POPS AGAIN CONFINED TO THE
NORTH...AS WARM MID LEVEL TEMPS WILL HELP TO KEEP CAP ACROSS MOST
OF CENTRAL IOWA. SUNDAY FRONTAL BOUNDARY WILL PUSH INTO CENTRAL
IOWA...WITH ENOUGH FORCING TO LEAD TO PROLONGED PERIODS OF
PRECIPITATION THROUGH THE DAY AND OVERNIGHT...THOUGH WILL PUSH EAST
OF REGION BY MONDAY. SHORTWAVE PUSHING ACROSS NE/SD BORDER WILL
BRING ADDITIONAL SHOT OF PRECIPITATION FOR TUESDAY...LINGERING IN
THE EAST THROUGH WEDNESDAY.

TEMPERATURES WILL BE HOT THROUGH THE BEGINNING OF THE PERIOD AS
SOUTHERLY SURFACE FLOW AND WAA PERSISTS UNDER RIDGE. THIS WILL
ALLOW TEMPERATURES TO CLIMB INTO THE 90S ACROSS MUCH OF THE
CWA...THOUGH COULD GO HIGHER THAN GOING IF ABLE TO MIX WELL. HEAT
INDEX VALUES WILL BE NEAR 100 THROUGH THE WEEKEND IN THE
AFTERNOONS. THIS WILL BE THE FIRST EXPOSURE SUMMER LIKE
HEAT/HUMIDITY FOR MUCH OF THE REGION...AND MAY BE TAXING.
HOWEVER...OVERNIGHT TEMPERATURES EXPECTED TO COOL INTO THE 70S AND
WILL PROVIDE SOME RELIEF. IN ADDITION...BEHIND FRONTAL BOUNDARY
MONDAY TEMPERATURES WILL COOL SOMEWHAT...BUT WILL QUICKLY REBOUND
BACK INTO THE UPPER 80S AND LOW 80S FOR MOST OF THE REMAINDER OF
THE PERIOD.

&&

.AVIATION...21/12Z
ISSUED AT 617 AM CDT FRI JUN 21 2013

MAIN CONCERN WILL BE CONVECTION EARLY TODAY AND AGAIN THIS AFTERNOON
AND NIGHT. AMBIENT WINDS WILL ALSO POSE SOME ISSUES AS GRADIENT
REMAINS STRONG WITH SOUTH WINDS THROUGH THE DAY MIXING TO ABOUT 20
TO 25 KTS ACROSS THE REGION. OLD MCC IN MINNESOTA EARLY TODAY
CONTINUES TO PUSH EAST WITH OUTFLOW BOUNDARY CONVECTION NOW ENTERING
NORTHERN IOWA. THIS WILL MAINLY AFFECT KMCW EARLY TODAY AND POSSIBLY
KALO TO A LESSER EXTENT. WINDS MAY PICK UP AS BOUNDARY INTERACTS
WITH MORE UNSTABLE AIR THROUGH ABOUT 16Z AND WILL MONITOR FOR STRONG
WIND GUST POTENTIAL AT KMCW AND KALO. ONCE CONVECTION PUSHES EAST...
GRADIENT WINDS WILL INCREASE FROM THE SOUTH AFT 16Z. OLD OUTFLOW
BOUNDARY MAY BE FOCUS FOR AFTERNOON CONVECTION NORTH SITES ONCE
AGAIN BUT STRONG CAP AT H700 WILL INHIBIT ANY CONVECTION FOR KFOD
KDSM...AND KOTM THROUGH REMAINDER OF PERIOD. AS NIGHTFALL APPROACHES
ANOTHER ROUND OF CONVECTION MAY DEVELOP NORTH OF STATE AND AGAIN
AFFECT NORTHERN SITES BETWEEN 04 AND 09Z ON THE 22ND.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...AWB
AVIATION...REV
Hazardous weather outlook, Jun 21, 5:18 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
518 AM CDT FRI JUN 21 2013

IAZ070>073-081>085-092>097-221100-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
518 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY
THROUGH WEDNESDAY. THUNDERSTORMS MAY BE SEVERE ON SUNDAY...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IT IS TOO EARLY TO
DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE
PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES SUNDAY AND EARLY NEXT
WEEK.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
221100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
518 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS
MORNING...ESPECIALLY NORTH OF HIGHWAY 20. THUNDERSTORMS MAY BE
SEVERE...WITH DAMAGING WINDS THE MAIN THREAT.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...SPREADING FROM
WEST TO EAST. THERE IS A CHANCE FOR SEVERE WEATHER...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE ALONG AND NORTH OF HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM SATURDAY THROUGH
WEDNESDAY...MAINLY AT NIGHT. THUNDERSTORMS MAY BE SEVERE SATURDAY
AND SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE
REMAINDER OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN
TONIGHT...AND AT TIMES THROUGH THE WEEKEND AND EARLY NEXT WEEK.

AWB

In the hours before

Special weather statement, Jun 21, 3:49 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT FRI JUN 21 2013

IAZ006-007-016-017-025>027-211100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON
349 AM CDT FRI JUN 21 2013

...ISOLATED STRONG THUNDERSTORMS POSSIBLE EARLY THIS MORNING...

STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS MORNING
AND WILL AFFECT THE REGION FOR THE NEXT SEVERAL HOURS. SOME GUSTY WINDS
TO 35 TO 40 MPH AND PEA TO PENNY SIZED HAIL MAY OCCUR WITH A FEW
OF THESE STORMS EARLY TODAY.

A LARGE AREA OF THUNDERSTORMS OVER SOUTH CENTRAL MINNESOTA
CONTINUES TO MOVE SOUTHEAST EARLY TODAY. THIS AREA OF STRONG
THUNDERSTORMS MAY AFFECT PORTIONS OF NORTHERN IOWA AFTER 5 AM CDT
EARLY THIS MORNING.

REV
Special weather statement, Jun 21, 4:43 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT FRI JUN 21 2013

IAZ004>007-016-017-211145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...GARNER...MASON CITY
443 AM CDT FRI JUN 21 2013

...THUNDERSTORMS AND GUSTY WINDS EXPECTED EARLY THIS MORNING...

AN AREA OF FAST MOVING THUNDERSTORMS OVER SOUTHERN MINNESOTA EARLY
TODAY IS MOVING SOUTHEAST INTO NORTHERN IOWA. THIS AREA OF
THUNDERSTORMS MAY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH EARLY
THIS MORNING BETWEEN 5 AM CDT AND 7 AM CDT AS THE LINE OF STORMS
MOVES TO THE SOUTHEAST AT 45 MPH.

THE LINE OF THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAINFALL
AS WELL AS THE POSSIBILITY OF SMALL HAIL. BE PREPARED FOR THE
WINDS WITH THESE STORMS THIS MORNING.

REV
Local storm report, Jun 21, 6:12 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
612 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             1 E RINGSTED            43.30N 94.49W
06/21/2013  E0.88 INCH       EMMET              IA   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:10 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth65 min
Jun 21, 7:27 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy48 min
Jun 21, 7:38 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto67 min
Jun 21, 8:02 AM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Winnebago6 hr
Jun 21, 9:00 AM CDTSevere Thunderstorm WarningDMXPocahontas45 min
Jun 21, 9:08 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 21, 3:29 PM CDTFlash Flood WatchDMXBremer, Butler, Cerro Gordo, Emmet, Franklin, Hancock and 6 more16 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.